Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is over dose of diltiazem ER life threatning?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
hi...i take 240 mg diltiazem ER daily in the morning which I did today. I accidentally took another one at 5:30 this afternoon. Do I need to be worried about anything?
Posted Sat, 11 Jan 2014 in Medicines and Side Effects
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You don't worry.You are perfectly safe. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX You shouldn't worry. Diltiazem dose varies according to disease conditions and second dose accidentally taken by you will not cause any problems.You have taken second tablet after sufficient time and it will not effect you. But you should be cautious about symptoms like lightheadedness,dizziness,fainting,breathing difficulty.Overdose may also lead to bradycardia(slow heart rate), hypotension(decreased blood pressure),heart block and cardiac failure.If you have any of these symptoms then you should consult your doctor immediately. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor